Alert archive / Wisconsin / Lake Effect Snow Advisories in 2009

Lake Effect Snow Advisory 2, NWS Milwaukee, WI

March 2, 2009Milwaukee County, Wisconsin

NWS Milwaukee, WI issued this lake effect snow advisory at Mar 2, 2009, 12:18 AM CST for Milwaukee County, Wisconsin. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2009, 12:18 AM CST (06:18 UTC)
Expired
Mar 2, 2009, 2:37 AM CST
In force
2 hr
Issued by
NWS Milwaukee, WI

County Milwaukee County, WI

The radar

The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2009-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2009-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this lake effect snow advisory went out at Mar 1, 8:35 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 1, 8:35 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
835 PM CST SUN MAR 1 2009

.UPDATE...
MULTI-BAND LAKE SNOW EVENT IN PROGRESS FOR RACINE AND KENOSHA
COUNTIES AND BRUSHING MILWAUKEE COUNTY. MOST INTENSE BAND ON
EASTERN EDGE CONTINUES TO PUSH EAST. THIS BAND EXTENDS OVER
CHICAGO MIDWAY AIRPORT...WHERE VISIBILITY BRIEFLY WENT DOWN TO 1/2
MILE IN MODERATE SNOW.

KMKE TERMINAL DOPPLER DOES SHOW UP TO 30 DBZ IN THIS MORE INTENSE
BAND...WITH CLOUD TOPS AS HIGH AS 6500 FEET. THIS CORRESPONDS WELL
TO BUFKIT SOUNDINGS AT MKE FOR RUC AND NAM MODELS.  BAND HAS BEEN
STEADILY MOVING WEST...MUCH LIKE 18Z RUN OF LOCAL 4KM WSWRF ARW.
THAT MODEL BRINGS BAND ONTO RACINE/KENOSHA SHORE AROUND 06Z AND
KEEPS IT STATIONARY FROM 06Z TO 10Z.

THIS MODEL PRODUCES 0.30 INCH OF LIQUID IN EASTERN RACINE COUNTY.
SINCE QPF HAS A HIGH BIAS IN THIS MODEL...FEEL THAT 0.10 INCH
PRODUCED BY NAM MORE FEASIBLE.

BAND WOULD LIKELY SLIDE TO COAST OF SHEBOYGAN/OZAUKEE/MILWAUKEE
COUNTIES EARLY MONDAY MORNING BEFORE GRADUALLY DISSIPATING IN THE
LATE MORNING.

CERTAINLY COULD SEE AN INCH OR TWO OF LAKE SNOW IN EASTERN
RACINE/KENOSHA COUNTIES AND PERHAPS 1/2 INCH AROUND COASTAL
SECTIONS OF SOUTHERN MILWAUKEE COUNTY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR LMZ645-646.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643-644.

&&

AVIATION/MARINE...CRAVEN/02
Hazardous weather outlook, Mar 1, 4:00 PM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CST SUN MAR 1 2009

WIZ046-047-051-052-056>060-062>072-020930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
400 PM CST SUN MAR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SEVERAL RIVERS ACROSS FAR SOUTHERN WISCONSIN WILL REMAIN ABOVE
FLOOD STAGE. RIVERS MOST AFFECTED INCLUDE THE FOX RIVER AT NEW
MUNSTER AND THE SUGAR RIVER AT BRODHEAD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SPOTTY RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ACROSS FAR
SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-020930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 PM CST SUN MAR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FROM
SHEBOYGAN TO NORTH POINT LIGHT...AND THROUGH LATE TONIGHT FROM NORTH
POINT LIGHT TO WINTHROP HARBOR...FOR BRISK WINDS AND HIGH WAVES IN
ICE FREE AREAS. FREEZING SPRAY IS ALSO LIKELY IN ICE FREE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WWW.WEATHER.GOV/MKX

MRC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:37 AM CSTLake Effect Snow WarningMKXMilwaukee15 hr
Mar 2, 2:37 AM CSTLake Effect Snow AdvisoryMKXOzaukee, Racine, Sheboygan15 hr

Nearby

Lake Effect Snow Advisories in Wisconsin, 2009Every lake effect snow advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.